Hail, Dewey
- When
- May 27, 4:00 PM CST
- Where
- Dewey County, 12 mi SE of Promise
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.217, -100.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 27, 1:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 250 PM CDT WED MAY 27 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT AND QUASI-STATIONARY BOUNDARY DRAPED ACROSS CWA THIS AFTERNOON WILL CONTINUE TO SAG SOUTH AND EAST OVERNIGHT. WINDS ARE LIGHT FOR NOW BUT EXPECT A RETURN FLOW TO SET UP AS HIGH CENTER BEHIND THE COLD FRONT GETS SOUTHEAST OF AREA TOMORROW. GFS AND ETA MODELS INITIALIZED REASONABLY WELL. BOTH MODELS HAVE GENERALLY SIMILAR SOLUTIONS EXCEPT FOR SOME TIMING AND STRENGTH DIFFERENCES ATTRIBUTABLE AS MUCH TO MODEL CHARACTERISTICS AS OTHERWISE. EXPECT A STRONG PRESSURE GRADIENT TO FORM TOMORROW BETWEEN A CENTRAL PLAINS HIGH AND WESTERN LOW MOVING FROM THE GREAT BASIN INTO THE ROCKIES. SOUTH WINDS WILL DEVELOP BY FRIDAY AFTERNOON IN RESPONSE TO GRADIENT AND STRENGTHEN THROUGH SATURDAY. EXPECT THE LOW LEVEL JET TO REMAIN OVERHEAD FRIDAY NIGHT THROUGH EARLY SUNDAY MORNING. LOW LEVEL JET WILL ENHANCE THERMAL AND MOISTURE ADVECTION FROM GULF AND AID DYNAMIC MIX FOR DEVELOPING THUNDERSTORMS. GOOD OMEGA DEVELOPMENT WITH ASSOCIATED WITH WARM FRONT CROSSING AREA WITH LOW SHOULD ALSO ENHANCE DYNAMIC DEVELOPMENT LATE FRIDAY AND SATURDAY. INCREASING EHI AND CAPE VALUES PUSH INTO CWA FROM SOUTH ON THE NOSE OF THE LOW LEVEL JET SERVING TO SET THE STAGE FOR A SIGNIFICANT STORMS...SOME OF WHICH MIGHT BECOME SEVERE. WRAP AROUND MOISTURE FROM LOW THAT MOVES INTO THE PLAINS OVER THE WEEKEND WILL TEND TO BE EAST AND NORTH OF CWA BUT WILL CROSS THE CWA TO GET THERE. PREFERRED A BLEND OF ETA AND GFS PRECIPITATION SOLUTIONS AND CHOSE TO MAKE A FEW BREAKS IN PRECIP RATHER THAN KEEP A CONTINUOUS CHANCE POP OVER THE REGION FOR NEARLY THREE DAYS. TEMPERATURES FRIDAY AND SATURDAY WILL BE ABOVE NORMAL DUE TO WARM AIR ADVECTION FROM THE GULF WITH THE LOW LEVEL JET. ONCE THE COLD FRONT FOLLOWING SATURDAYS LOW DROPS INTO THE REGION SUNDAY EVENING EXPECT TEMPERATURE TO COOL BELOW NORMAL AND REMAIN THERE FOR AWHILE. .LONG TERM...MONDAY THROUGH THURSDAY NO MAJOR CHANGES MADE TO THE EXTENDED PERIOD TODAY. A BROAD UPPER LEVEL LOW WILL REMAIN OVER SOUTHERN CANADA AND THE EXTREME NORTHERN PORTION OF THE UNITED STATES...WITH JUST A SLIGHT SHIFT TO THE EAST THROUGHOUT THE PERIOD. THIS WILL KEEP SOME PVA OVER THE REGION...ESPECIALLY DURING THE FIRST HALF OF THE EXTENDED. AT THE SURFACE...THE REGION WILL BE SITUATED BETWEEN A LARGE LOW PRESSURE AREA OVER THE EASTERN U.S. AND HIGH PRESSURE OVER THE WEST MONDAY AND TUESDAY. WITH JUST A WEAK BOUNDARY IN THE AREA AND THE UPPER LEVEL ENERGY IN PLACE...WILL SEE A CHANCE OF SHOWERS CONTINUE MONDAY THROUGH THE DAY TUESDAY. THE HIGH TO THE WEST THEN PUSHES ACROSS THE ROCKIES AND OVER THE PLAINS TUESDAY NIGHT...THEN REMAINS THERE THROUGH THURSDAY...KEEPING CONDITIONS DRY. H85 TEMPS REMAINS IN THE SINGLE DIGITS EARLY IN THE PERIOD WITH MORE CLOUDS AND POSSIBLE PRECIPITATION AROUND. SOME COOLING NOTED AS THE HIGH MOVES IN WEDNESDAY AND THURSDAY...BUT SOME HINT OF A WARM UP BY THE VERY END OF THE PERIOD AS H85 TEMPS RISE INTO THE DOUBLE DIGITS IN THE WEST LATE THURSDAY AFTERNOON. GENERALLY LOOKING AT LOWS IN THE 40S AND HIGHS IN THE 60S THROUGHOUT THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MCNULTY/PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 514 AM CDT THU MAY 27 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN OF AREA OF SURFACE LOW PRESSURE WILL FORM OVER EASTERN MONTANA AND WYOMING. SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL PUSH WARM MOIST AIR FROM THE GULF INTO THE NORTHERN PLAINS. A CHANCE FOR SOME STRONG THUNDERSTORMS EXISTS WITH THIS SYSTEM AS A WARM FRONT MOVES THROUGH THE REGION FRIDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE EASTERN DAKOTAS AND EXTREME WEST CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The Aberdeen radar (KABR), 160 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399590.